Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 113, NWS Baltimore/Washington

June 29, 20125 counties in West Virginia; Allegany County, Washington County, Maryland; 10 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 29, 2012, 9:08 PM EDT for 5 counties in West Virginia; Allegany County, Washington County, Maryland; 10 counties in Virginia. It was in force for 67 min. 27 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 9:08 PM EDT (01:08 UTC)
Expired
Jun 29, 2012, 10:15 PM EDT
In force
67 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Allegany County, MD, Washington County, MD, City of Winchester, VA, Clarke County, VA, Frederick County, VA, Greene County, VA, Madison County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Hampshire County, WV, Hardy County, WV, Mineral County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 82 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 9:09 PM EDTTSTM WND DMG2 Sw Pleasant Valley, MDTREES DOWN NEAR ROCKY GAP
Jun 29, 9:14 PM EDTTSTM WND DMG1 Ssw Pumpkin Center, MDLARGE TREES DOWN
Jun 29, 9:14 PM EDTTSTM WND DMG2 Sw Flintstone, MDTREES DOWN
Jun 29, 9:20 PM EDTTSTM WND DMGEdinburg, VALARGE TREE SPLIT. ANOTHER TREE UPROOTED
Jun 29, 9:22 PM EDTTSTM WND DMG1 Wsw Stanley, VATREES DOWN. POSSIBLE ROOF BLOWN OFF STRUCTURE
Jun 29, 9:22 PM EDTTSTM WND DMG2 Sw Capon Bridge, WVTREE FELL ON A CAR ON DILLONS RUN ROAD
Jun 29, 9:22 PM EDTTSTM WND DMGLuray, VAMULTIPLE 3 FT DIA TREES DOWN. ROOF DAMAGE.
Jun 29, 9:22 PM EDTTSTM WND DMGWilde Acres, VANUMEROUS TREES DOWN
Jun 29, 9:22 PM EDTTSTM WND DMGWoodstock, VATREES ON HOUSES..ROADS..CARS. POWER LINES DOWN THROUGHOUT THE COUNTY
Jun 29, 9:22 PM EDTHAIL 0.75Luray, VAMULTIPLE 3 FT DIA TREES DOWN. ROOF DAMAGE.
Jun 29, 9:26 PM EDTTSTM WND DMGCapon Bridge, WVTREE FELL ON A HOUSE IN CAPON BRIDGE... WV
Jun 29, 9:26 PM EDTTSTM WND DMGFairview, VATREE LIMBS DOWN.
Jun 29, 9:26 PM EDTTSTM WND DMGLuray, VAFIREWORKS STAND DEMOLISHED DOWNTOWN
Jun 29, 9:30 PM EDTTSTM WND DMGFairview, VATREE LIMBS DOWN
Jun 29, 9:35 PM EDTTSTM WND DMGBerkeley Spgs, WVMULTIPLE TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY.
Jun 29, 9:39 PM EDTTSTM WND DMGWinchester, VATREE OVER TASKER ROAD
Jun 29, 9:39 PM EDTTSTM WND GST 632 E Winchester, VA
Jun 29, 9:40 PM EDTTSTM WND DMG2 E Winchester, VATREE ON HOUSE
Jun 29, 9:40 PM EDTTSTM WND DMGAlbin, VA2 FOOT DIAMETER TREE INTO A HOUSE WITH 1 ENTRAPMENT ALONG INDIAN HOLLOW RD
Jun 29, 9:40 PM EDTTSTM WND DMGFront Royal, VANUMEROUS TREES DOWN THROUGHOUT WARREN COUNTY
Jun 29, 9:42 PM EDTTSTM WND GST 70Sperryville, VATREES DOWN
Jun 29, 9:43 PM EDTTSTM WND DMG1 S Albin, VA
Jun 29, 9:44 PM EDTTSTM WND DMG1 Nne Winchester, VATREE ON HOUSE
Jun 29, 9:44 PM EDTTSTM WND DMG1 S Albin, VAFEW TREES KNOCKED DOWN ONTO TRAILER HOMES NEAR RT 37 AND US 522.
Jun 29, 9:45 PM EDTTSTM WND DMG2 Se Winchester, VATREE KNOCKED OVER ONTO TRACTOR TRAILER ALONG US 50.
Jun 29, 9:48 PM EDTTSTM WND DMG1 Nne Winchester, VAFIVE TREES DOWN NEAR INTERSECTION OF WOLFE AND WASHINGTON.
Jun 29, 9:55 PM EDTTSTM WND GST 612 Se Winchester, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 30 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 6:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5490 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5490 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.9
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WUUS51 KLWX 300108
SVRLWX
MDC001-043-VAC043-069-079-113-139-157-165-171-187-840-WVC003-027-031-
057-065-300215-
/O.NEW.KLWX.SV.W.0113.120630T0108Z-120630T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
908 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...
  WESTERN RAPPAHANNOCK COUNTY IN NORTHWEST VIRGINIA...
  NORTHEASTERN ROCKINGHAM COUNTY IN WESTERN VIRGINIA...
  SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
  WARREN COUNTY IN NORTHWEST VIRGINIA...
  CITY OF WINCHESTER IN NORTHWEST VIRGINIA...
  WESTERN GREENE COUNTY IN CENTRAL VIRGINIA...
  FREDERICK COUNTY IN NORTHWEST VIRGINIA...
  SOUTHWESTERN CLARKE COUNTY IN NORTHWEST VIRGINIA...
  NORTHWESTERN MADISON COUNTY IN NORTHWEST VIRGINIA...
  PAGE COUNTY IN NORTHWEST VIRGINIA...
  MORGAN COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  EASTERN HARDY COUNTY IN EASTERN WEST VIRGINIA...
  HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA...
  WESTERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  EASTERN ALLEGANY COUNTY IN WESTERN MARYLAND...
  NORTHEASTERN MINERAL COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 1015 PM EDT

* AT 905 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
  EXTENDING FROM ROMNEY TO 7 MILES NORTHWEST OF MOUNT JACKSON TO 6
  MILES SOUTHWEST OF BROADWAY...AND WERE MOVING EAST AT 45 MPH. THIS
  LINE OF STORMS IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
  QUARTERS AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT JACKSON...
  SHENANDOAH...
  TIMBER RIDGE...
  STRASBURG...
  STANLEY...
  LURAY...
  STANARDSVILLE...
  STEPHENS CITY...
  BIG MEADOWS...
  MILLWOOD PIKE...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.

THIS LINE OF STORMS IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INDOORS IMMEDIATELY.

LAT...LON 3973 7813 3969 7812 3920 7810 3895 7813
      3866 7819 3825 7845 3857 7897 3883 7881
      3957 7873 3973 7873
TIME...MOT...LOC 0108Z 276DEG 39KT 3933 7868 3882 7869
          3857 7886

$$


BJL
2 follow-up statements
092 
WWUS51 KLWX 300124
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
924 PM EDT FRI JUN 29 2012

MDC001-043-VAC043-069-079-113-139-157-165-171-187-840-WVC003-027-031-
057-065-300215-
/O.CON.KLWX.SV.W.0113.000000T0000Z-120630T0215Z/
WASHINGTON MD-RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-WARREN VA-
CITY OF WINCHESTER VA-GREENE VA-FREDERICK VA-CLARKE VA-MADISON VA-
PAGE VA-MORGAN WV-HARDY WV-HAMPSHIRE WV-BERKELEY WV-ALLEGANY MD-
MINERAL WV-
924 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR THE CITY OF WINCHESTER...AND MINERAL...ALLEGANY...BERKELEY...
HAMPSHIRE...HARDY...MORGAN...PAGE...MADISON...CLARKE...FREDERICK...
GREENE...WARREN...SHENANDOAH...ROCKINGHAM...RAPPAHANNOCK AND
WASHINGTON COUNTIES...

AT 922 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF FORT ASHBY TO MOUNT JACKSON TO 5
MILES NORTHWEST OF MASSANUTTEN...AND WERE MOVING EAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IMPACTED INCLUDE...
  YELLOW SPRING...
  PAW PAW...
  WOODSTOCK...
  NEWPORT...
  MAGNOLIA...
  GREEN RIDGE...
  WILDE ACRES...
  STAR TANNERY...
  GORE...
  WHITACRE...
  TIMBER RIDGE...
  LARGENT...
  MCMULLEN...
  LYDIA...
  ROCK GAP...
  RIDGE...
  HIGHLAND RIDGE...
  JOHNSONS MILL...
  VALLEY VIEW...
  STANARDSVILLE...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3973 7813 3969 7812 3920 7810 3895 7813
      3866 7819 3825 7845 3852 7889 3863 7882
      3892 7875 3920 7868 3933 7876 3957 7873
      3973 7873
TIME...MOT...LOC 0124Z 276DEG 39KT 3955 7858 3878 7860
          3846 7877

$$


BJL
432 
WWUS51 KLWX 300154
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
954 PM EDT FRI JUN 29 2012

VAC165-WVC027-031-057-300204-
/O.CAN.KLWX.SV.W.0113.000000T0000Z-120630T0215Z/
ROCKINGHAM VA-HARDY WV-HAMPSHIRE WV-MINERAL WV-
954 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR MINERAL...
HAMPSHIRE...HARDY AND ROCKINGHAM COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3848 7842 3878 7836 3910 7835 3954 7832
      3972 7837 3973 7813 3969 7812 3920 7810
      3895 7813 3866 7819 3825 7845 3832 7856
TIME...MOT...LOC 0154Z 276DEG 39KT 3951 7816 3874 7819
          3842 7836

$$

MDC001-043-VAC043-069-079-113-139-157-171-187-840-WVC003-065-300215-
/O.CON.KLWX.SV.W.0113.000000T0000Z-120630T0215Z/
WASHINGTON MD-RAPPAHANNOCK VA-SHENANDOAH VA-WARREN VA-
CITY OF WINCHESTER VA-GREENE VA-FREDERICK VA-CLARKE VA-MADISON VA-
PAGE VA-MORGAN WV-BERKELEY WV-ALLEGANY MD-
954 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR THE CITY OF WINCHESTER...AND ALLEGANY...BERKELEY...MORGAN...
PAGE...MADISON...CLARKE...FREDERICK...GREENE...WARREN...SHENANDOAH...
RAPPAHANNOCK AND WASHINGTON COUNTIES...

AT 952 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM HIGHLAND RIDGE TO 6 MILES NORTH OF SPERRYVILLE TO 7
MILES SOUTHEAST OF BIG MEADOWS...AND WERE MOVING EAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.

LOCATIONS IMPACTED INCLUDE...
  STEPHENSON...
  GREENWOOD...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3848 7842 3878 7836 3910 7835 3954 7832
      3972 7837 3973 7813 3969 7812 3920 7810
      3895 7813 3866 7819 3825 7845 3832 7856
TIME...MOT...LOC 0154Z 276DEG 39KT 3951 7816 3874 7819
          3842 7836

$$

SMZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:25 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 29, 8:25 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
825 PM EDT FRI JUN 29 2012

.SYNOPSIS...
HIGH PRESSURE ANCHORED SOUTH OF THE REGION WILL CONTINUE TO BRING
HOT TEMPERATURES TO MID-ATLANTIC. SEVERAL DISTURBANCES WILL MOVE
SOUTHEAST THROUGH THE AREA AND BRING A CHANCE FOR THUNDERSTORMS
THROUGH THE WEEKEND. A COLD FRONT WILL MOVE THROUGH THE REGION ON
MONDAY. ANOTHER COLD FRONT IS POISED TO IMPACT THE REGION ON
INDEPENDENCE DAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
IAD 00Z SNDG SHOWS AN 850 MB TEMP OF +24. OUR SCIENCE OFFICER DID
A STUDY OF 52 YRS OF DC AREA SNDGS - A TEMP THIS WARM AT 850 HAS
ONLY OCCURRED 6 OTHER TIMES. OBVIOUSLY W/ APRCHG LN...DAMAGE REPORTS
COMING OUT OF W.V. ...AND AMT OF CAPE IN THE MID ATLC WE ARE
CONCERNED W/ THIS LN.

SVR TSTM WTCH ISSUED FOR MUCH OF THE AREA DUE TO APRCHG LN NEAR
THE OH/WV BORDER.

DCA BROKE THEIR ALL-TIME JUN TEMP RECORD THIS AFTN...REACHING
104. THE PRVS RECORD WAS 102 SET LAST YR ON 6/9. OBVIOUSLY THIS
ALSO BROKE THE DAILY RECORD...WHICH WAS 101 SET IN 1934. IAD ALSO
BROKE DAILY AND MONTHLY RECORDS W/ A READING OF 102. BWI DID NOT
BREAK A RECORD...6/29/34 REACHED 105. INNER HARBOR REACHED
106..BUT RECORDS ARE NOT KEPT FOR THAT SITE.

DEWPOINTS WILL REMAIN IN THE U60S/L70S OVERNIGHT...KEEPING THE
HIGH HUMIDITY IN PLACE AS TEMPS DECREASE ONLY INTO THE U70S-L80S.
SOME OF THE METRO AREAS AND ESPECIALLY TOWARD THE INNER/MIDDLE OF
DC-BALT - THE HEAT INDICIES WILL NOT DROP MUCH BELOW 90S EVEN
OVERNIGHT. IF THE MCS AND ACCOMPANYING TSTM ACTIVITY MOVE
THROUGH...IT MAY SERVE TO DROP TEMPS A FEW MORE DEGREES BUT THE
DEWPOINTS WILL REMAIN THE SAME...POTENTIALLY HIGHER AFTER PERIODS
OF RAIN.

SAT...

THE DAYTIME HRS ON SAT WILL AGAIN SERVE TO BUILD THE ATMOSPHERE BACK TO A
PRIME STATE FOR POTENTIAL ANOTHER ROUND OF CONVECTION FOR THE MID
-ATLC. INSTABILITY WILL REMAIN HIGH AND THE CORRIDOR OF STRONG
LOW-MID LEVEL FLOW WILL REMAIN OVERTOP THE AREA. ANY OTHER OHIO VLY
MCS'S THAT FORM WILL MAKE THEIR WAY TOWARD THE AREA OVER THE COURSE
OF THE AFTN. SOME GUIDANCE LIKE THE NAM AND ITS DERIVATIVES ARE
PICKING UP ON ANOTHER LATE EVE/LATE NIGHT MCS FOR THE MID
-ATLC...MAXIMIZING THE INSTABILITY AS IT MOVES ALONG AND CREATING THE
POTENTIAL FOR WIDESPREAD SEVERE WX.

BEFORE ANY POSSIBLE MCS...THE REGION WILL HAVE ANOTHER SIMILARLY
HOT/HUMID DAY. CONSENSUS POINTS TOWARD THE NRN HALF OF THE CWA
TOPPING OUT A COUPLE OF DEGREES LOWER THAN TODAY...W/ PORTIONS OF
THE SRN HALF AGAIN APPROACHING HEAT INDICIES IN THE MIDDLE 100S.
WILL LEAVE THE EXCESSIVE HEAT WATCH UP TO SEE HOW THE POTENTIAL
OVERNIGHT CONVECTION AFFECTS THE SAT WARM-UP CONDITIONS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
TEMPERATURE-WISE...XPSNV RIDGE WILL CONTINUE TO LEAD TO ABNORMALLY WARM
CONDS...WITH MAXIMA IN 90S TO NEAR 100F AND MINIMA HOLDING AOA
70F. HEAT ADVISORIES WILL LIKELY BE NEEDED FOR AT LEAST SOME AREAS
SUN...AND PERHAPS AGAIN FOR MON.

SATS SHRTWV TROF AND ASSOCIATED TSTM ACTIVITY WILL MOVE S/E OF RGN
IN EVE...BUT ANOTHER SHRTWV TROF MAY CROSS SUN AFTN...WARRANTING
AT LEAST LOW POPS ATTM. WITH LEE TROF REMAINING IN PLACE NEAR
CHESAPEAKE BAY SATURDAY NIGHT INTO MONDAY...AMPLE LLVL CONVERGENCE
WILL BE PRESENT FOR CNVCTN. VERY HIGH CAPE WILL SUPPORT ROBUST
UPDRAFTS...CREATING SITUATION WHERE ANY TSTMS THAT CAN OVERCOME
CIN WILL BE CAPABLE OF BEING SVR WITH LARGE HAIL AND DAMAGING
WINDS. MCS PROPOGATING INTO CWA FROM N/W IS MOST LIKELY MODE OF
CNVTCN. ON MON...MODELS BEGINNING TO AGREE THAT STRONGER SHRTWV
TROF WILL CROSS N OF RGN...FORCING CDFNT THRU. THIS WUD AGAIN
BRING CHC TSTMS TO CWA.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UNCERTAIN LONG RANGE FCST DUE TO SUBTLETY OF SYNOPTIC FEATURES.
FCST REFLECTS SHRTWV RDGG ON TUE...WITH CDFNT AND POTENT SHRTWV
TROF APPROACHING INDEPENDENCE DAY AND LINGERING INTO THU. POPS
RAISED ACCORDINGLY DURG THIS PERIOD. PLENTY OF HEAT...MAXIMA AOA
90F THRU NEXT WEEK...TO CREATE HIGHLY UNSTABLE ATMOSPHERE.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...

WE ARE WATCHING A LN OF TSTMS WHICH HAS BEEN PRODUCING SVR WX OVR
W.V. APRCH THE AALLEGANY HIGHLANDS. THERE IS ABUNDANT ENERGY AVBL
E OF THE MTNS...HENCE TSTM PTNL IS HIGH. HV PUT G45 IN ALL
TAFS...BUT WL INCRS WIND SPDS IF DOPPLER RDR AND OBS INDICATE IT
IS NEEDED.

GENERAL VFR CONDS SAT NGT INTO INDEPENDENCE DAY. HWVR...PTNL FOR
MCS ACTIVITY CAUSING SIGNIFICANT FLIGHT RESTRICTIONS RMNS PSBL
THRU PERIOD...PARTICULARLY SUN/MON AFTNS.

&&

.MARINE...
WE WILL BE WATCHING A LN OF SVR TSTMS PRESENTLY MOVG INTO THE MTNS
OF ERN W.V. WE WL KEEP AN EYE ON THE PROGRESSION OF THESE STORMS.
WE MAY NEED TO ISSUE SMW'S BEGINNING BTWN 930 AND 10 PM.

ONCE THIS CLEARS THE AREA INTO THE PREDAWN HRS SAT...ANOTHER DAY
OF RELATIVELY LIGHT FLOW TO START. SOME SLY CHANNELING WILL OCCUR
INTO THE AFTN HRS...BUT EXPECTED TO BE BELOW SCA CRITERIA.

NO MARINE HEADLINES FORESEEN THIS WEEKEND OR EARLY NEXT WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR DCZ001.
     EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR DCZ001.
MD...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR MDZ011-
     016.
     EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR MDZ009>011-013-014-016.
     HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MDZ003>007-009-
     010-013-014-017-018-502.
VA...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR
     VAZ027>031-037>040-042-050>057-501-502.
     EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR VAZ036>040-042-050>057-501-502.
     HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR VAZ025-026-036.
WV...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR WVZ052-
     053.
     HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR WVZ050-051-055-
     502-504-506.
MARINE...NONE.

&&

UPDATE...WOODY!
Hazardous weather outlook, Jun 29, 7:45 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
745 PM EDT FRI JUN 29 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
301145-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
745 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM INCLUDING
WASHINGTON DC...THE I-95 CORRIDOR...AND THE ADJACENT WATERS OF THE
POTOMAC RIVER.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR WASHINGTON DC...
BALTIMORE CITY AND THE I-95 CORRIDOR OF NORTHERN VIRGINIA THROUGH
9 PM. HEAT INDICES UP TO 110 DEGREES ARE EXPECTED.

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM FOR EASTERN
MARYLAND...WEST OF THE CHESAPEAKE BAY. HEAT INDICES AROUND 105
DEGREES ARE EXPECTED. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/
FOR DETAILS ON BOTH HEAT-RELATED HEADLINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXCESSIVE HEAT WATCH IS IN EFFECT SATURDAY FOR MUCH OF THE
BALTIMORE AND WASHINGTON METRO AREAS. A HEAT ADVISORY IS LIKELY
FOR HARFORD AND NORTHERN BALTIMORE COUNTIES. REFER TO THE LATEST
HAZARD MESSAGE /NPWLWX/ FOR DETAILS.

HEAT INDICES MAY EXCEED 105 DEGREES ACROSS THE OUTLOOK AREA SUNDAY
AND MONDAY.

A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED ON SATURDAY
ACROSS THE OUTLOOK AREA. STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND VERY LARGE HAIL.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AND MONDAY
ALONG A STALLED FRONTAL BOUNDARY. SOME STORMS COULD BECOME SEVERE
AND WILL BE CAPABLE OF DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED UNTIL 1 AM LATE FRIDAY NIGHT.

SPOTTER ACTIVATION IS LIKELY ON SATURDAY. LIMITED SPOTTER
ACTIVATION MAY BE NEEDED TODAY AND SUNDAY THROUGH MONDAY. PLEASE
RELAY ANY REPORTS OF STRONG WIND OR HAIL TO THE NATIONAL WEATHER
SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-301145-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
745 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR EASTERN
WEST VIRGINIA...WESTERN VIRGINIA...AND CENTRAL AND WESTERN MARYLAND.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF NORTHERN
VIRGINA AND PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE
THROUGH 9 PM. HEAT INDICES UP TO 110 DEGREES ARE EXPECTED.

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM FOR PORTIONS OF WEST
CENTRAL VIRGINIA...NORTH-CENTRAL MARYLAND AND A PORTION OF THE
EASTERN WEST VIRGINIA PANHANDLE. REFER TO THE LATEST HAZARD
MESSAGE /NPWLWX/ FOR DETAILS ON BOTH HEAT-RELATED HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXCESSIVE HEAT WATCH IS IN EFFECT SATURDAY FOR THE THE CENTRAL
FOOTHILLS OF VIRGINIA...THE NORTHERN PIEDMONT AND THE WASHINGTON
DC AND BALTIMORE METRO AREAS. A HEAT ADVISORY IS LIKELY FOR AREAS
OUTSIDE OF THE EXCESSIVE HEAT WATCH...ESPECIALLY EAST OF THE
POTOMAC HIGHLANDS. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR
DETAILS.

HEAT INDICES MAY EXCEED 105 DEGREES FOR MUCH OF THE OUTLOOK AREA
SUNDAY THROUGH EARLY NEXT WEEK.

A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED ON SATURDAY
ACROSS THE OUTLOOK AREA. STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND VERY LARGE HAIL.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AND MONDAY
ALONG A STALLED FRONTAL BOUNDARY. SOME STORMS COULD BECOME SEVERE
AND WILL BE CAPABLE OF DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED UNTIL 1 AM LATE FRIDAY NIGHT.

SPOTTER ACTIVATION IS LIKELY ON SATURDAY. LIMITED SPOTTER
ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY THROUGH MONDAY. PLEASE
RELAY ANY REPORTS OF STRONG WIND OR HAIL TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Local storm report, Jun 29, 8:47 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
847 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TSTM WND GST     PETERSBURG              39.00N  79.12W
06/29/2012  E60 MPH          GRANT              WV   TRAINED SPOTTER

&&

EVENT NUMBER LWX1200484

WOODY!
Local storm report, Jun 29, 8:55 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
855 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND DMG     1 SW MILL GAP           38.31N  79.72W
06/29/2012                   HIGHLAND           VA   CO-OP OBSERVER

            LARGE APPLE TREE DOWN

&&

EVENT NUMBER LWX1200485

TCH
Local storm report, Jun 29, 8:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
857 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND DMG     PETERSBURG              39.00N  79.13W
06/29/2012                   GRANT              WV   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY

&&

EVENT NUMBER LWX1200486

WOODY!
Local storm report, Jun 29, 9:05 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
905 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     KEYSER                  39.44N  78.98W
06/29/2012                   MINERAL            WV   911 CALL CENTER

            TREES DOWN COUNTY WIDE

&&

EVENT NUMBER LWX1200487

WOODY!
Local storm report, Jun 29, 9:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
906 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     2 SSW KEYSER            39.42N  79.00W
06/29/2012  M60 MPH          MINERAL            WV   CO-OP OBSERVER

            LARGE TREE DOWN

&&

EVENT NUMBER LWX1200488

TCH
Local storm report, Jun 29, 9:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
907 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     LONACONING              39.57N  78.98W
06/29/2012                   ALLEGANY           MD   TRAINED SPOTTER

            NUMEROUS TREES DOWN IN WESTERN ALLEGANY COUNTY.

&&

EVENT NUMBER LWX1200489

LEE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:15 PM EDTSevere Thunderstorm WarningLWXHampshire, Mineral75 min
Jun 29, 8:23 PM EDTSevere Thunderstorm WarningLWXGrant, Hampshire, Hardy, Mineral, Pendleton82 min
Jun 29, 8:53 PM EDTSevere Thunderstorm WarningLWXJefferson35 min
Jun 29, 9:05 PM EDTTornado WarningLWXHampshire, Mineral25 min
Jun 29, 9:14 PM EDTTornado WarningLWXMorgan19 min
Jun 29, 9:34 PM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson, Morgan56 min
Jun 30, 4:19 AM EDTHeat AdvisoryLWXBerkeley, Jefferson, Morgan14 hr
Jun 29, 9:46 PM EDTSevere Thunderstorm WarningLWXMontgomery59 min
Jun 29, 10:10 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Charles, Frederick, Howard, Montgomery, Prince George's65 min
Jun 29, 10:16 PM EDTFlash Flood WarningLWXFrederick3 hr
Jun 29, 10:17 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Carroll, Frederick, Harford, Howard and 1 more58 min
Jun 29, 10:42 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Howard, Montgomery, Prince George's and 1 more78 min
Jun 29, 11:07 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Carroll, Harford, Howard, City of Baltimore53 min
Jun 29, 11:36 PM EDTSevere Thunderstorm WarningLWXCalvert, Saint Mary's39 min
Jun 29, 11:53 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford23 min
Jun 30, 12:17 AM EDTSpecial Weather StatementLWXHarford28 min
Jun 30, 4:19 AM EDTExcessive Heat WarningLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more12 hr
Jun 29, 9:11 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Nelson, Rockingham, City of Charlottesville and 3 more64 min
Jun 29, 9:29 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Clarke, Culpeper, Fauquier, Frederick, Greene and 7 more46 min
Jun 29, 9:56 PM EDTSpecial Marine WarningLWX96 min
Jun 29, 10:19 PM EDTSpecial Marine WarningLWX116 min
Jun 29, 10:33 PM EDTSpecial Marine WarningLWX117 min
Jun 29, 10:41 PM EDTSpecial Marine WarningLWX94 min
Jun 30, 12:15 AM EDTSpecial Marine WarningLWX35 min
Jun 30, 12:31 AM EDTSpecial Marine WarningLWX29 min
Jun 30, 5:16 PM EDTSpecial Weather StatementLWXGreene, Madison29 min
Jun 30, 5:21 PM EDTSevere Thunderstorm WarningLWXCulpeper, Greene, Madison, Orange39 min
Jun 30, 5:56 PM EDTSevere Thunderstorm WarningLWXGreene, Madison, Orange, Spotsylvania49 min
Jun 30, 6:24 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Culpeper, Greene, King George, Madison and 5 more66 min
Jun 30, 7:26 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Orange, Spotsylvania, City of Charlottesville49 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.